Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 30, 2010, 7:45 PM CDT for Dent County, Shannon County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2010, 7:45 PM CDT (00:45 UTC)
- Expired
- Apr 30, 2010, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Dent County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 6:24 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -209 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
052
WFUS53 KSGF 010045
TORSGF
MOC065-203-010130-
/O.NEW.KSGF.TO.W.0012.100501T0045Z-100501T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 PM CDT FRI APR 30 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHEASTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 830 PM CDT.
* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR SUMMERSVILLE...OR 11 MILES NORTH OF MOUNTAIN VIEW...
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE AKERS...BOSS...HOWES MILL...PINE
CREST...ROUND SPRING AND SUMMERSVILLE.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH.
ANOTHER TORNADO WARNING IS IN EFFECT FOR SOUTHERN SHANNON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3758 9117 3759 9131 3751 9131 3750 9121
3742 9122 3741 9117 3739 9117 3700 9167
3728 9165 3770 9120 3770 9117 3759 9116
TIME...MOT...LOC 0045Z 222DEG 44KT 3720 9157
$$
FOSTER2 follow-up statements
224
WWUS53 KSGF 010102
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT FRI APR 30 2010
MOC065-203-010130-
/O.CON.KSGF.TO.W.0012.000000T0000Z-100501T0130Z/
SHANNON MO-DENT MO-
802 PM CDT FRI APR 30 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN DENT AND NORTHWESTERN SHANNON COUNTIES...
AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR ROUND SPRING...OR 25 MILES NORTHEAST OF
MOUNTAIN VIEW...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE BOSS...PINE CREST...ROUND SPRING AND
SUMMERSVILLE.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH.
ANOTHER TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN SHANNON
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN MISSOURI.
&&
LAT...LON 3758 9117 3759 9131 3751 9131 3750 9121
3742 9122 3741 9117 3739 9117 3700 9167
3728 9165 3770 9120 3770 9117 3759 9116
TIME...MOT...LOC 0101Z 234DEG 41KT 3727 9137
$$
FOSTER085
WWUS53 KSGF 010128
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 PM CDT FRI APR 30 2010
MOC065-203-010138-
/O.EXP.KSGF.TO.W.0012.000000T0000Z-100501T0130Z/
SHANNON MO-DENT MO-
828 PM CDT FRI APR 30 2010
...THE TORNADO WARNING FOR SOUTHEASTERN DENT AND NORTHWESTERN SHANNON
COUNTIES WILL EXPIRE AT 830 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE TORNADO
THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...THUS THE
WARNING IS BEING ALLOWED TO EXPIRE.
ANOTHER TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN SHANNON AND
NORTHERN OREGON COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN MISSOURI.
LAT...LON 3758 9117 3759 9131 3751 9131 3750 9121
3742 9122 3741 9117 3739 9117 3700 9167
3728 9165 3770 9120 3770 9117 3759 9116
TIME...MOT...LOC 0128Z 234DEG 41KT 3745 9106
$$
FOSTERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 30, 6:00 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 30, 6:00 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 PM CDT FRI APR 30 2010
...UPDATE TO AVIATION...
.DISCUSSION...
...OVERVIEW...
MAIN FOCUS WITH THIS FORECAST PACKAGE WILL BE WITH SEVERE WEATHER
POTENTIAL BOTH THIS AFTERNOON/EVENING AND ON SATURDAY.
...CURRENTLY...
12Z SOUNDING FROM SGF WAS PRETTY CAPPED HOWEVER CAP QUICKLY ERODED
DURING THE MORNING WITH NO CAP PRESENT AT 18Z SOUNDING WITH AROUND
2000 J/KG CAPE AVAIL. WIND FIELDS WERE FAIRLY UNIDIRECTIONAL WITH
A SLIGHT BACKING TOWARDS THE SURFACE...HOWEVER SPEED SHEAR WAS
PRETTY SIGNIFICANT YIELDING HODOGRAPHS WITH 300-400 M2/S2
HELICITIES. WITH CAP GONE...EARLIER WEAK CONVECTION HAS QUICKLY
INTENSIFIED OVER THE PAST 90 MINUTES AND CURRENTLY HAVE SEVERAL
DISCRETE CELLS EMBEDDED WITHIN A BAND OF WEAKER SHOWERS ON RADAR.
DEWPOINTS HAVE CREEPED BACK INTO THE MID 60S AHEAD OF THE BOUNDARY
WHICH WAS PUSHING ACROSS FAR WESTERN MISSOURI AS OF 19Z.
...FORECAST...
STORMS WILL LIKELY CONTINUE TO INTENSIFY AS IT PUSHES INTO MORE
UNSTABLE AIR. SURFACE BOUNDARY WILL SHIFT EAST ACROSS THE CWA THIS
EVENING WITH BAND OF CONVECTION ALSO SHIFTING EAST. ALL FORMS OF
SEVERE WEATHER WILL BE POSSIBLE...WITH THE MOST LIKELY AREAS FOR
SEVERE STORMS EXPECTED EAST OF HIGHWAY 65. MODERATE INSTABILITY
AND STRONG SHEAR WILL ALLOW FOR CONTINUED SUPERCELL DEVELOPMENT
INTO THE EVENING WHERE LARGE HAIL...DAMAGING WIND AND ISOLATED
TORNADOES WILL BE POSSIBLE. HEAVIEST RAINFALL WILL AFFECT AREAS IN
OUR EASTERN CWA WHERE A HALF INCH TO INCH OF RAIN WILL BE
POSSIBLE.
ANOTHER AREA OF LOW PRESSURE WILL DEVELOP AND LIFT NORTHEAST ALONG
THE SLOW TO MOVE SURFACE BOUNDARY ON SATURDAY. THIS AREA OF LOW
PRESSURE WILL SHIFT NORTHEAST INTO SOUTH CENTRAL MISSOURI BY LATE
IN THE DAY WHICH MAY LEAD TO ADDITIONAL SEVERE THUNDERSTORM
DEVELOPMENT ACROSS OUR SOUTHEASTERN COUNTIES. IN ADDITION...MORE
HEAVY RAIN WILL LIKELY DEVELOP THERE...CONTINUING INTO SATURDAY
NIGHT. WILL BE ISSUING A FLOOD WATCH FOR OUR SOUTHEAST COUNTIES
THROUGH SUNDAY FOR THE POTENTIAL OF 1 TO 2 INCHES OF RAINFALL OVER
THE NEXT COUPLE OF DAYS.
UPPER TROUGH AXIS WILL EVENTUALLY SHIFT EAST OF THE AREA MONDAY
NIGHT AND WILL END THE PRECIPITATION CHANCES ACROSS THE AREA.
WARMING TREND IS EXPECTED FOR THE MIDDLE TO LATER PART OF THE WORK
WEEK. HAVE KEPT THE EXTENDED FORECAST DRY FOR NOW AS MANY
INCONSISTENCIES REMAIN WITH RESPECT TO THE EXTENDED RANGE MODELS.
LINDENBERG
&&
.AVIATION...
FOR THE 00Z TAFS...CONVECTION HAS PUSHED EAST OF THE TAF SITES AND
AM NOT EXPECTING FURTHER DEVELOPMENT TO AFFECT THE SITES TONIGHT.
COULD SEE SOME REDEVELOPMENT LATE IN THE PERIOD AT THE BBG SITE AS
THE NEXT WAVE OF LOW PRESSURE LIFTS NORTH INTO THE AREA. EXPECTING
MAINLY VFR CONDITIONS WITH THE EXCEPTION OF BBG DURING THE FIRST
HOUR OR TWO OF THE TAF.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH SUNDAY EVENING FOR MOZ082-083-092-096>098-
105-106.
KS...NONE.
&&Hazardous weather outlook, Apr 30, 5:46 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 546 PM CDT FRI APR 30 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 546 PM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME. WEATHER HAZARDS EXPECTED... SIGNIFICANT HAIL RISK. EXTREME THUNDERSTORM WIND RISK. ELEVATED TORNADO RISK. LIMITED FLOODING RISK. DISCUSSION: STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO ADVANCE EAST ACROSS THE REMAINDER OF THE MISSOURI OZARKS DURING THE EARLY EVENING. THESE THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH ALONG WITH GOLF BALL SIZE HAIL AND ISOLATED TORNADOES. THE MAIN SEVERE WEATHER RISK WILL BE EAST OF A BRANSON TO OSAGE BEACH LINE DURING THE EARLY EVENING. HEAVY RAIN WILL ALSO ACCOMPANY THESE STORMS WHICH MAY LEAD TO A RISK OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SECOND WAVE OF THUNDERSTORMS WILL EXIST ALONG WITH A POTENTIAL OF SEVERE WEATHER LATE SATURDAY INTO SATURDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM LIFTS NORTHEAST INTO THE AREA ALONG A FRONTAL BOUNDARY. THE PRIMARY RISKS ON SATURDAY ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLOODING. THE TORNADO RISK IS LIMITED. THE HEAVIEST RAINFALL WILL CONTINUE TO AFFECT AREAS OF SOUTH CENTRAL MISSOURI WHERE AN ELEVATED FLOODING RISK WILL PERSIST ON SATURDAY AND SATURDAY NIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE INTO EARLY NEXT WEEK...BUT NO SEVERE STORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EARLY EVENING HOURS EAST OF A BRANSON TO OSAGE BEACH LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Apr 30, 6:17 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
617 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TORNADO 1 E GAINESVILLE 36.60N 92.41W
04/30/2010 OZARK MO AMATEUR RADIO
&&
AFOSTERSpecial weather statement, Apr 30, 6:26 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 626 PM CDT FRI APR 30 2010 MOZ071-083-010000- PHELPS MO-DENT MO- 626 PM CDT FRI APR 30 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN DENT AND PHELPS COUNTIES UNTIL 700 PM CDT... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDGAR SPRINGS...OR 16 MILES WEST OF SALEM... MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR SOUTHWESTERN MISSOURI. HATCH
Local storm report, Apr 30, 6:37 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
637 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL DORA 36.78N 92.22W
04/30/2010 M1.00 INCH OZARK MO AMATEUR RADIO
&&
WDLocal storm report, Apr 30, 7:07 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL WILLOW SPRINGS 36.99N 91.97W
04/30/2010 E1.25 INCH HOWELL MO LAW ENFORCEMENT
&&
SRUNNELSLocal storm report, Apr 30, 7:09 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
709 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO DORA 36.78N 92.22W
04/30/2010 OZARK MO LAW ENFORCEMENT
ONE HOME AND NUMEROUS TREES DESTROYED.
&&
AFOSTERLocal storm report, Apr 30, 7:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG 2 SE WILLOW SPRINGS 36.97N 91.94W
04/30/2010 HOWELL MO AMATEUR RADIO
STRUCTUAL DAMAGE AND BUILDING AND TREE DEBRIS REPORTED AT
HWY 60 AND 63 NEAR HILLBILLY JUNCTION
&&
WDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:28 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 47 min |
| Apr 30, 7:38 PM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 52 min |
| Apr 30, 8:24 PM CDT | Tornado Warning | SGF | Oregon, Shannon | 66 min |
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.